MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had not enough near vision after the implantation of model zxr00 tecnis multifocal iol (intraocular lens) in patient's right eye (od).As a result, lens had to be explanted and replaced with model zlb00 lens.Patient outcome is reportedly good.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 1/10/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Historical data analysis: a search of complaints related to device production order number revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8220051
Report Number9614546-2019-00011
Device Sequence Number1631336
Product Code POE
UDI-Device Identifier05050474591677
UDI-Public(01)05050474591677(17)210920
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/27/2019
10/25/2020
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/01/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Date Report Sent to FDA01/01/2005